Alert archive / California / Wind Advisories in 2006
Wind Advisory 38, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jul 1, 2006, 2:31 PM PDT. It took effect at Jul 1, 2006, 3:00 PM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2006, 2:31 PM PDT (21:31 UTC)
- In effect from
- Jul 1, 2006, 3:00 PM PDT
- Expired
- Jul 2, 2006, 5:26 AM PDT
- In force
- 14 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 012131 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 231 PM PDT SAT JUL 1 2006 ...SUNDOWNER WINDS WILL RETURN TO AREAS OF SOUTHWEST CALIFORNIA THIS EVENING... .STRONG AND GUSTY NORTHWEST AND NORTH WINDS WILL REDEVELOP THROUGH PASSES AND CANYONS LATE THIS AFTERNOON AND PERSIST THROUGH EARLY SUNDAY MORNING. THE STRONG NORTH WINDS WILL BEGIN OVER SANTA BARBARA COUNTY LATE THIS AFTERNOON AND GRADUALLY SHIFT EAST OVER LOS ANGELES COUNTY MOUNTAINS OVERNIGHT. THE WIND WILL GRADUALLY DIMINISH OVERNIGHT FROM WEST TO EAST. CAZ039-020345- /O.NEW.KLOX.WI.Y.0038.060701T2200Z-060702T1300Z/ SANTA BARBARA COUNTY SOUTH COAST- 231 PM PDT SAT JUL 1 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT SUNDAY FOR PASSES AND CANYONS... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT SUNDAY. WINDY...THROUGH AND BELOW PASSES AND CANYONS...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. WIND BECOMING NORTH 15 TO 25 MPH WITH GUSTS TO 45 MPH AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ052-020345- /O.NEW.KLOX.WI.Y.0038.060702T0100Z-060702T1300Z/ SANTA BARBARA COUNTY MOUNTAINS- 231 PM PDT SAT JUL 1 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT SUNDAY FOR PASSES AND CANYONS... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT SUNDAY. WINDY...THROUGH AND BELOW PASSES AND CANYONS...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. WIND BECOMING NORTH 15 TO 25 MPH WITH GUSTS TO 45 MPH AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ054-020345- /O.NEW.KLOX.WI.Y.0038.060702T0100Z-060702T1300Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 231 PM PDT SAT JUL 1 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT SUNDAY FOR INTERSTATE 5 CORRIDOR NORTH OF NEWHALL... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT SUNDAY. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE INTERSTATE 5 CORRIDOR NORTH OF NEWHALL TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS76 KLOX 020346 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 846 PM PDT SAT JUL 1 2006 ...SUNDOWNER WINDS CONTINUING ACROSS SOUTHERN SANTA BARBARA COUNTY TONIGHT... .GUSTY NORTHWEST TO NORTH WINDS WILL CONTINUE BELOW AND THROUGH PASSES AND CANYONS IN SOUTHERN SANTA BARBARA COUNTY...WHERE WIND GUSTS UP TO 45 MPH CAN BE EXPECTED. THE GUSTY NORTHERLY WINDS WILL SHIFT EASTWARD OVERNIGHT AND AFFECT THE INTERSTATE 5 CORRIDOR. MOTORISTS SHOULD USE EXTRA CAUTION DRIVING ACROSS HIGHWAYS 101 AND 154 THROUGH SOUTHERN SANTA BARBARA COUNTY...ESPECIALLY HIGH PROFILE VEHICLES. CAZ039-021000- /O.CON.KLOX.WI.Y.0038.000000T0000Z-060702T1300Z/ SANTA BARBARA COUNTY SOUTH COAST- 846 PM PDT SAT JUL 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SUNDAY. WINDY...THROUGH AND BELOW PASSES AND CANYONS...NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. WIND BECOMING NORTH TO NORTHEAST 15 TO 25 MPH WITH GUSTS TO 40 MPH AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ052-021000- /O.CON.KLOX.WI.Y.0038.000000T0000Z-060702T1300Z/ SANTA BARBARA COUNTY MOUNTAINS- 846 PM PDT SAT JUL 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SUNDAY. WINDY...THROUGH AND BELOW PASSES AND CANYONS...NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. WIND BECOMING NORTHEAST 20 TO 30 MPH WITH GUSTS TO 45 MPH AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ054-021000- /O.CON.KLOX.WI.Y.0038.000000T0000Z-060702T1300Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 846 PM PDT SAT JUL 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SUNDAY. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE INTERSTATE 5 CORRIDOR NORTH OF NEWHALL TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GOMBERG/FORWOOD
000 WWUS76 KLOX 020951 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 251 AM PDT SUN JUL 2 2006 ...SUNDOWNER WINDS CONTINUING ACROSS SOUTHERN SANTA BARBARA COUNTY EARLY THIS MORNING... .GUSTY NORTHWEST TO NORTH WINDS WITH GUSTS TO 45 MPH WILL CONTINUE BELOW AND THROUGH PASSES AND CANYONS IN SOUTHERN SANTA BARBARA COUNTY. MOTORISTS SHOULD USE EXTRA CAUTION DRIVING ACROSS HIGHWAYS 101 AND 154 THROUGH SOUTHERN SANTA BARBARA COUNTY...ESPECIALLY HIGH PROFILE VEHICLES. CAZ054-021100- /O.CAN.KLOX.WI.Y.0038.000000T0000Z-060702T1300Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 251 AM PDT SUN JUL 2 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED THE WIND ADVISORY. $$ CAZ039-021300- /O.CON.KLOX.WI.Y.0038.000000T0000Z-060702T1300Z/ SANTA BARBARA COUNTY SOUTH COAST- 251 AM PDT SUN JUL 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. THROUGH AND BELOW PASSES AND CANYONS...NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ052-021300- /O.CON.KLOX.WI.Y.0038.000000T0000Z-060702T1300Z/ SANTA BARBARA COUNTY MOUNTAINS- 251 AM PDT SUN JUL 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. THROUGH AND BELOW PASSES AND CANYONS...NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ASR
000 WWUS76 KLOX 021226 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 526 AM PDT SUN JUL 2 2006 CAZ039-052-021330- /O.CAN.KLOX.WI.Y.0038.000000T0000Z-060702T1300Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 526 AM PDT SUN JUL 2 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SUBSIDED TO BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jul 1, 10:45 AM PDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 1, 10:45 AM PDT, 3 hours 46 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1045 AM PDT SAT JUL 1 2006 ...NEW AVIATION DISCUSSION... .SHORT TERM...HAVE ISSUED AN UPDATE TO CANCEL WIND ADVISORY AS WELL AS RED FLAG WARNING. GUSTY PASS AND CANYONS WINDS HAD SUBSIDED. WINDS IN THE EFFECTED AREA WERE NORTHEAST 10 MPH OVER SANTA BARBARA COUNTY AND NORTHWEST 15 MPH WITH GUSTS TO 25 MPH IN THE ADJACENT MOUNTAINS TO INTERSTATE 5 NORTH OF NEWHALL AT THIS TIME. NORTHWEST WINDS WILL ACCELERATE THIS AFTERNOON AND BE CONFINED TO THE CANYONS IN SOUTHWEST SANTA BARBARA COUNTY. SUNDOWNER TYPE WINDS WILL DEVELOP OVER THE TRANSVERSE MOUNTAINS TO NEAR ADVISORY THRESHOLDS THIS EVENING AS WELL THOUGH BE SHORT-LIVED. AN ADVISORY WILL LIKELY BE ISSUED FOR THE CANYONS IN SANTA BARBARA COUNTY MOUTAINS AS WELL AS THE INTERSTATE 5 CORRIDOR IN LOS ANGELES COUNTY NORTH OF NEWHALL. GUIDANCE WAS CONSISTENT WITH PREVIOUS RUNS AND INDICATED WEAKER PRES AND TEMPERATURE GRADIENTS COMPARED TO FRI EVENING. NO OTHER CHANGES ANTICIPATED AT THIS TIME. LONG TERM DISCUSSION WRITTEN BY PREVIOUS SHIFT. .LONG TERM...RIDGE SHOULD CONT TO HOLD THRU TUE...FOR ANOTHER DAY OF ABOVE TO WELL ABOVE NORMAL TEMPS IN THE VLYS...MTNS... AND ANTELOPE VALLEY. THEN...A TROUGH MOVING INTO THE W CST SHOULD CAUSE THE RIDGE TO BREAK DOWN AND SHIFT EWD WED THRU FRI. THIS WOULD BRING SEVERAL DEGREES OF COOLING TO INTERIOR SECTIONS...ESPECIALLY TO THE VLYS. AT THIS POINT...LOOKS LIKE ANY SUBTROPICAL MSTR WILL REMAIN TO THE S AND E OF THE AREA...WHICH WOULD LIMIT THE THREAT OF ANY AFTERNOON CONVECTION. NIGHT/MORNING LOW CLOUDS AND FOG WILL BE WDSPRD ACRS THE CSTL PLAIN...AND THE MARINE LAYER COULD DEEPEN ENOUGH BY THE MIDDLE OF NEXT WEEK TO ALLOW CLOUDS TO SQUEAK INTO THE VLYS. WILL BUY OFF ON THE COOLING TREND...BUT THIS UPPER RIDGE HAS BEEN AWFULLY PERSISTENT...SO CONFIDENCE IS NOT PARTICULARLY HIGH. && .AVIATION... UNRESTRICTED VISIBILITY AND SKY CONDITIONS WILL CONTINUE AT KLAX ALL DAY. AN EDDY IS EXPECTED TO DEVELOP TONIGHT WHICH MAY BRING IN THE LOW CLOUDS AND FOG LATE TONIGHT AROUND 12Z. && .LOX WATCHES/WARNINGS/ADVISORIES... GALE WARNING (SEE LAXCWFLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC...FORWOOD AVIATION...SWEET
Hazardous weather outlook, Jul 1, 11:25 AM PDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1125 AM PDT SAT JUL 1 2006 CAZ034>041-044>047-051>054-059-087-088-021300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 1125 AM PDT SAT JUL 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AREAS OF NORTHWEST TO NORTH WINDS OF 20 TO 35 MPH WITH LOCAL GUSTS OVER 45 MPH ARE EXPECTED TO REDEVELOP ACROSS THE MOUNTAINS OF SANTA BARBARA COUNTY AND THE ADJACENT SOUTH COAST THIS EVENING INTO TONIGHT...AND GUSTY WINDS ARE ALSO EXPECTED IN THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES...ESPECIALLY THROUGH THE INTERSTATE 5 CORRIDOR. WIND ADVISORIES MAY BE NEEDED AGAIN LATER THIS AFTERNOON INTO TONIGHT. NORTHWEST WINDS OF 20 TO 30 KNOTS WITH GUSTS OVER 40 KNOTS WILL AFFECT MUCH OF THE OUTER COASTAL WATERS TODAY AND TONIGHT...AND GALE WARNINGS REMAIN IN EFFECT. * GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY NORTHWEST WINDS OF 20 TO 30 KNOTS WITH GUSTS OVER 35 KNOTS WILL AFFECT MUCH OF THE OUTER COASTAL WATERS SUNDAY...WITH GALE WARNINGS CONTINUING. * GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FORWOOD
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:14 PM PDT | Red Flag Warning | LOX | 16 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.